A 25-year-old female asked:
Been on bc about 10 yrs now. i messed it up last month and didn't take it for almost a month. i've been back on bc for 3 wks, past 2wks i've had discharge & lite blood spotting some days heavier then others and it won't stop. liners are definitely needed,
2 doctor answers • 5 doctors weighed in
Obstetrics and Gynecology 44 years experience
Probably normal: This sort of breakthrough bleeding is fairly common when you are starting the pill, which is effectively what you are doing having stopped it for a month. This will normally resolve with your next cycle/pack.
2.4k viewsAnswered >2 years ago
A Verified Doctoranswered
If you were having..: ...sex during the time you were off them, the first thing you need is a pregnancy test. If that's negative, continue the pills as instructed. When you're first using or restarting The Pill, you can experience some irregular bleeding and spotting. As long as you don't have pain, bad smelling discharge and have been getting regular GYN exams, things should return to normal w/in 3 cycles.
2.4k viewsReviewed >2 years ago
Last updated Aug 8, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.